Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Cytomegalavirus,potassium deficiency,thrush,floaters in eyes,light sensitivity

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I had a bad virus a few weeks ago that my doctor thinks might have been cytomegalavirus. I wasn't managing my fever right and also got an allergic reaction to bactrim (for uti) during this time. My white cells dropped (now normal). I also had a bad potassium deficiency. During this time my doctor also decided to treat me for h. pylori. I took a lot of tetracycline and flagyl. This led to me getting a terrible case of thrush. It was bad enough that my jaw locked from inflammation. Right around this time I started noticing floaters in both eyes. They put me on diflucan, which Im finishing up in a few days. I still have floaters but they may be a bit better. My eyes have been itchy and kind of burning. I also notice a bit of a light sensitivity. I've been to two eye doctors who say that my eyes look very healthy and just told me to use natural tears. The last mentioned I should get reading glasses as I'm a bit far sighted. I'm an anxious person and I ran across an article about cmv retinitis and it has me worried. I read that it often presents itself as other things in the beginning and can lead to blindness. My last blood work about a week ago came back good except for some elevated liver enzymes. Is cmv retinitis something I should worry about or does this sound more like dry eye?
Posted Thu, 12 Apr 2012 in Vision and Eye Disorders
Answered by Dr. Rakhi Tayal 59 minutes later

Thanks for writing to us.

Transmission of CMV occurs through placental transfer, breast milk, saliva, sexually transmitted fluids, blood transfusions, and organ or bone marrow transplants. Your history does not suggest any of such exposure. This infection is commonly associated with HIV/ AIDS infection. I hope you have been tested for HIV too.

The symptoms of burning eyes, itching, light sensitivity, etc are characteristic of dry eye syndrome.
This condition is best treated with natural tears and protecting your eyes with sunglasses outdoors to prevent dust and other foreign bodies from irritating the eyes.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Cytomegalavirus,potassium deficiency,thrush,floaters in eyes,light sensitivity 43 hours later
Thank you for your response. I've never had dry eye before. Could diflucan cause this? My eyes are starting to get a little blood shot and sometimes my vision blurs (besides feeling itchy). I have two days left on the diflucan (had to take for 14 days). They feel better when I first wake up or use the eye drops.
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for writing again.
Diflucan does not cause dry eyes. You can safely complete your course. Continue using artificial tears. The improvement will be evident in 7-10 days.
Hope my answer is helpful.
Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor